Alert archive / Oklahoma / Special Weather Statements in 2012

Special Weather Statement, NWS Norman, OK

April 29, 2012Ellis County, Oklahoma

NWS Norman, OK issued this special weather statement at Apr 29, 2012, 11:30 PM CDT for Ellis County, Oklahoma. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 29, 2012, 11:30 PM CDT (04:30 UTC)
Expired
Apr 30, 2012, 12:00 AM CDT
In force
30 min
Issued by
NWS Norman, OK

County Ellis County, OK

The radar

The Vance AFB radar (KVNX), 147 km from the middle of the area, began a volume at 04:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 4.5 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2012-04-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 439 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2012-04-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
439 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
1738 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
62 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

095 
WWUS84 KOUN 300431
SPSOUN

SPECIAL WEATHER STATEMENTNATIONAL WEATHER SERVICE NORMAN OK1130 PM 
CDT SUN APR 29 2012

OKZ009-010-300500-
WOODWARD OK-ELLIS OK-
1130 PM CDT SUN APR 29 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WOODWARD AND 
SOUTHEASTERN ELLIS COUNTIES UNTIL 1200 AM CDT...

AT 1129 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR ARNETT...
MOVING NORTHEAST AT 25 MPH. 

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER... 
WIND GUSTS TO 40 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE... 

LOCATIONS IMPACTED INCLUDE...
ARNETT AND HARMON. 

LAT...LON 3614 9984 3639 9946 3616 9937 3610 9938
      3599 9972
TIME...MOT...LOC 0429Z 237DEG 23KT 3610 9971 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this special weather statement went out at Apr 29, 8:58 PM CDT, 2 hours 32 minutes earlier.

Area forecast discussion, Apr 29, 8:58 PM CDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
858 PM CDT SUN APR 29 2012

.UPDATE...
SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS NORTHERN
OK OVER THE NEXT FEW HOURS. AREA OF STORMS TO THE NW WILL ALSO
MOVE INTO AND ACROSS THE AREA OVERNIGHT. STORMS IN WEST TEXAS MAY
ALSO MOVE INTO SW SECTIONS OF FA TONIGHT. HAVE ADJUSTED HIGHER
POPS TO ONLY THE NORTHERN HALF OF THE FA AND LOWERED POPS IN
SOUTHEAST PORTIONS OF FA WHERE LESS LIKELY TO GET RAIN OVERNIGHT.
ENOUGH INSTABILITY AND WIND SHEAR EXISTS FOR SEVERE STORMS.. WHICH
WILL REMAIN POSSIBLE INTO EARLY MONDAY MORNING. HAVE ALSO TWEAKED
HOURLY GRIDS TO SHOW CURRENT TRENDS. WILL SEND UPDATES SHORTLY.

MAXWELL
&&

.PREV DISCUSSION... /ISSUED 612 PM CDT SUN APR 29 2012/

AVIATION...
VFR CONDITIONS PREVAIL AT MOST SITES EARLY THIS EVENING AND THIS
SHOULD CONTINUE UNTIL TSTM ACTIVITY BECOMES MORE WIDESPREAD LATER
THIS EVENING. TSTMS WILL MAINLY AFFECT CENTRAL AND NRN OK. WILL
INCLUDE TEMPO GROUPS FOR TAF SITES IN THESE AREAS...MAINLY DURING
THE OVERNIGHT HOURS. WITH MOIST AIRMASS IN PLACE MVFR/IFR CIGS WILL
LIKELY REDEVELOP LATE TONIGHT AND CONTINUE INTO THE EARLY MORNING
BEFORE CONDITIONS IMPROVE TO VFR BY AFTERNOON.

PREV DISCUSSION... /ISSUED 232 PM CDT SUN APR 29 2012/

DISCUSSION...
RESIDUAL COLD POOL SFC BOUNDARY CONT TO WASH OUT THIS AFTN ACROSS
CENTRAL AND SOUTHWEST OKLAHOMA... BUT WHAT IS LEFT OF IT COULD ACT
AS FOCUS FOR A FEW STORMS LATER THIS AFTERNOON AND EVENING...
ALONG WITH OTHER DIFFERENTIAL HEATING BOUNDARIES. WITH MODELS
CONT TO BE FAIRLY AGGRESSIVE WITH PRECIP DEVELOPMENT ACROSS
NORTHERN HALF OF THE AREA TONIGHT WILL CONT WITH LIKELY POPS.
EXPECTED INSTABILITY AND WIND FIELDS WILL CONT TO SUPPORT A FEW
SEVERE STORMS. AIRMASS ALSO CONT TO BE SUPPORTIVE OF HEAVY
RAINFALL AS WELL.

WE CONT TO SEE MINOR RIPPLES IN MID LEVEL MAKE THEIR WAY OUT OF
THE CENTRAL AND SOUTHERN ROCKIES INTO THE PLAIN STATES ON MONDAY.
THIS WILL MAINTAIN AT LEAST A CHANCE TO SEE ADDITIONAL ACTIVITY
FOR ANOTHER DAY OR SO.

STILL APPEARS THAT RAIN CHANCES WILL DECREASE BY TUESDAY...
HOWEVER WILL HAVE DRYLINE SET UP NEAR WESTERN BORDER. SO ISOLATED
LATE AFTN EVENING STORMS NOT OUT OF THE QUESTION THROUGH THE
MIDDLE OF THE WEEK IF EXPECTED CAP CAN BE OVERCOME. FOR NOW
HOWEVER WILL LEAVE THEM OUT OF THE FORECAST AND MAINTAIN VERY
WARM/HOT AND MUGGY CONDITIONS THROUGH THE REMAINDER OF THE
FORECAST.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  65  80  67  83 /  50  30  30  10
HOBART OK         64  79  64  85 /  50  30  30  10
WICHITA FALLS TX  66  82  67  86 /  30  20  20  10
GAGE OK           57  82  61  90 / 100  30  30  10
PONCA CITY OK     64  77  68  81 /  80  50  40  20
DURANT OK         67  80  66  82 /  10  20  20  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

25/02
Hazardous weather outlook, Apr 29, 8:33 PM CDT, 2 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
833 PM CDT SUN APR 29 2012

OKZ004>048-050>052-TXZ083>090-301000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
833 PM CDT SUN APR 29 2012

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...REST OF TONIGHT...

THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT
ACROSS PARTS OF OKLAHOMA AND WESTERN NORTH TEXAS.

LOCATION...
THE SLIGHT RISK AREA IS ALONG AND NORTHWEST OF A LINE FROM
SHAWNEE AND DUNCAN OKLAHOMA... TO WICHITA FALLS AND SEYMOUR
TEXAS.

TIMING...
SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGH EARLY MONDAY MORNING.

IMPACTS...
VERY LARGE HAIL UP TO THE SIZE OF TENNIS BALLS AND DAMAGING WINDS TO
65 MPH WILL BE THE MAIN HAZARDS.

HEAVY RAIN AND LOCALIZED FLOODING WILL ALSO BE A CONCERN...
ESPECIALLY OVER THE NORTHERN THIRD TO HALF OF OKLAHOMA.

RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS
THE RISK AREA SHOULD PLAN FOR SEVERE WEATHER OPERATIONS THROUGH
EARLY MONDAY MORNING ACROSS THE SLIGHT RISK AREA.

DISCUSSION...
SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP AND MOVE ACROSS
PARTS OF OKLAHOMA AND WESTERN NORTH TEXAS TONIGHT. INSTABILITY AND
WIND SHEAR REMAIN SUFFICIENT OVERNIGHT FOR SOME STORMS TO BECOME
SEVERE PRODUCING LARGE HAIL AND STRONG WIND GUSTS. THE MOST
LIKELY AREA FOR SEVERE STORMS TONIGHT WILL BE ACROSS
NORTHERN OKLAHOMA.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT MONDAY APR 30.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...100 PERCENT.

OTHER HAZARDOUS WEATHER...
HEAVY RAIN AND TRAINING OF STORMS MAY ALSO LEAD TO FLOODING IN
LOCALIZED AREAS... WITH THE BEST CHANCE ACROSS NORTHERN OKLAHOMA.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ON MONDAY...
MAINLY DURING THE AFTERNOON AND EVENING HOURS OVER MUCH
OF OKLAHOMA. LARGE HAIL AND DAMAGING WINDS WILL BE THE
MAIN HAZARDS.

OTHER HAZARDOUS WEATHER...
LOCALLY HEAVY RAINFALL MAY CAUSE FLOODING MONDAY AND MONDAY
NIGHT...PARTICULARLY OVER THE NORTHERN HALF OF OKLAHOMA.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY 5 AM
MONDAY.

AUSTIN/MAXWELL

In the hours before

Local storm report, Apr 29, 9:34 PM CDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
934 PM CDT SUN APR 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0924 PM     HAIL             HUNTER                  36.56N 97.66W
04/29/2012  E1.00 INCH       GARFIELD           OK   PUBLIC

&&

FM
Special weather statement, Apr 29, 9:45 PM CDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
945 PM CDT SUN APR 29 2012

OKZ004-009-010-300315-
HARPER OK-WOODWARD OK-ELLIS OK-
945 PM CDT SUN APR 29 2012

...SIGNIFICANT WEATHER ADVISORY FOR HARPER...NORTHWESTERN WOODWARD
AND NORTHERN ELLIS COUNTIES UNTIL 1015 PM CDT...

AT 940 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 11 MILES
NORTHEAST OF FOLLETT...MOVING NORTHEAST AT 25 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...

LOCATIONS IMPACTED INCLUDE...
FORT SUPPLY...MAY AND CATESBY.

LAT...LON 3645 9999 3662 10000 3686 9969 3661 9945
      3642 10000
TIME...MOT...LOC 0240Z 230DEG 23KT 3653 9996

MAXWELL
Special weather statement, Apr 29, 10:17 PM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1017 PM CDT SUN APR 29 2012

OKZ007-012-300345-
GRANT OK-GARFIELD OK-
1017 PM CDT SUN APR 29 2012

...SIGNIFICANT WEATHER ADVISORY FOR GRANT AND NORTHWESTERN
GARFIELD COUNTIES UNTIL 1045 PM CDT...

AT 1013 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR HILLSDALE...
MOVING EAST-NORTHEAST AT 35 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...

LOCATIONS IMPACTED INCLUDE...
MEDFORD...POND CREEK...KREMLIN...NASH...HUNTER...HILLSDALE AND
JEFFERSON.

LAT...LON 3654 9758 3651 9810 3664 9811 3686 9766
TIME...MOT...LOC 0313Z 258DEG 34KT 3662 9801

MAXWELL
Special weather statement, Apr 29, 10:29 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1029 PM CDT SUN APR 29 2012

OKZ005-010-011-300400-
WOODWARD OK-WOODS OK-MAJOR OK-
1029 PM CDT SUN APR 29 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WOODWARD...
SOUTHEASTERN WOODS AND MAJOR COUNTIES UNTIL 1100 PM CDT...

AT 1027 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR CHESTER...
MOVING NORTHEAST AT 20 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...

LOCATIONS IMPACTED INCLUDE...
CHESTER AND ORION.

LAT...LON 3629 9850 3619 9893 3631 9902 3653 9873
TIME...MOT...LOC 0327Z 236DEG 19KT 3630 9887

MAXWELL
Local storm report, Apr 29, 11:12 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1112 PM CDT SUN APR 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1022 PM     HAIL             MAY                     36.62N 99.75W
04/29/2012  M1.25 INCH       HARPER             OK   TRAINED SPOTTER

&&

SULLIVAN/FM
Special weather statement, Apr 29, 11:30 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENTNATIONAL WEATHER SERVICE NORMAN OK1130 PM
CDT SUN APR 29 2012

OKZ009-010-300500-
WOODWARD OK-ELLIS OK-
1130 PM CDT SUN APR 29 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WOODWARD AND
SOUTHEASTERN ELLIS COUNTIES UNTIL 1200 AM CDT...

AT 1129 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR ARNETT...
MOVING NORTHEAST AT 25 MPH.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 40 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...

LOCATIONS IMPACTED INCLUDE...
ARNETT AND HARMON.

LAT...LON 3614 9984 3639 9946 3616 9937 3610 9938
      3599 9972
TIME...MOT...LOC 0429Z 237DEG 23KT 3610 9971

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 29, 7:16 PM CDTSpecial Weather StatementOUNNoble29 min
Apr 29, 7:31 PM CDTSevere Thunderstorm WarningOUNKay, Noble44 min
Apr 29, 8:20 PM CDTSpecial Weather StatementOUNGarfield25 min
Apr 29, 8:29 PM CDTSevere Thunderstorm WarningOUNGarfield, Grant, Major61 min
Apr 29, 8:41 PM CDTSpecial Weather StatementOUNMajor34 min
Apr 29, 8:50 PM CDTSevere Thunderstorm WarningOUNAlfalfa, Garfield, Grant, Major40 min
Apr 29, 9:02 PM CDTSevere Thunderstorm WarningOUNGarfield, Grant43 min
Apr 29, 9:12 PM CDTSevere Thunderstorm WarningOUNAlfalfa, Woods48 min
Apr 29, 9:30 PM CDTSevere Thunderstorm WarningOUNWoods, Woodward24 min
Apr 29, 9:39 PM CDTSevere Thunderstorm WarningOUNDewey, Ellis, Major, Woodward45 min
Apr 29, 9:42 PM CDTSevere Thunderstorm WarningOUNGarfield, Grant, Kay, Noble48 min
Apr 29, 9:45 PM CDTSpecial Weather StatementOUNHarper30 min
Apr 29, 9:50 PM CDTSevere Thunderstorm WarningOUNEllis, Harper40 min
Apr 29, 9:59 PM CDTTornado WarningOUNKay31 min
Apr 29, 10:17 PM CDTSpecial Weather StatementOUNGrant28 min
Apr 29, 10:22 PM CDTSevere Thunderstorm WarningOUNGarfield, Grant, Kay38 min
Apr 29, 10:27 PM CDTSevere Thunderstorm WarningOUNEllis, Harper, Woods, Woodward48 min
Apr 29, 10:29 PM CDTSpecial Weather StatementOUNMajor31 min
Apr 29, 10:29 PM CDTTornado WarningOUNKay13 min
Apr 29, 10:37 PM CDTFlash Flood WarningOUNGarfield, Grant, Kay, Noble3 hr
Apr 29, 10:50 PM CDTSevere Thunderstorm WarningOUNKay, Noble40 min
Apr 29, 10:52 PM CDTSevere Thunderstorm WarningOUNAlfalfa, Major, Woods38 min
Apr 29, 11:32 PM CDTSpecial Weather StatementOUNMajor28 min
Apr 29, 11:38 PM CDTSpecial Weather StatementOUNRoger Mills37 min
Apr 29, 11:43 PM CDTAreal Flood AdvisoryOUNAlfalfa, Major, Woods3 hr
Apr 29, 11:45 PM CDTSevere Thunderstorm WarningOUNDewey, Major, Woodward45 min
Apr 29, 11:52 PM CDTSevere Thunderstorm WarningOUNAlfalfa, Garfield, Major38 min
Apr 29, 11:57 PM CDTSpecial Weather StatementOUNRoger Mills33 min
Apr 30, 12:34 AM CDTSpecial Weather StatementOUNGrant, Kay41 min
Apr 30, 12:42 AM CDTSpecial Weather StatementOUNGrant, Kay33 min
Apr 30, 12:54 AM CDTAreal Flood AdvisoryOUNGarfield3 hr
Apr 30, 1:01 AM CDTSpecial Weather StatementOUNDewey29 min
Apr 30, 1:11 AM CDTSpecial Weather StatementOUNKay, Noble34 min
Apr 30, 1:27 AM CDTFlash Flood WarningOUNGarfield, Grant, Kay, Noble6 hr
Apr 30, 1:45 AM CDTSpecial Weather StatementOUNKingfisher30 min
Apr 30, 2:27 AM CDTRiver Flood WarningOUNGrant, Kay, Noble4 days
Apr 30, 4:14 AM CDTFlash Flood WatchOUNAlfalfa, Garfield, Grant, Kay, Major, Noble and 2 more24 hr
Apr 30, 7:32 AM CDTAreal Flood WarningOUNGarfield, Grant, Kay, Noble3 hr
Apr 30, 4:31 PM CDTSpecial Weather StatementOUNAtoka29 min
Apr 30, 5:01 PM CDTSpecial Weather StatementOUNAtoka29 min
Apr 30, 5:27 PM CDTSpecial Weather StatementOUNHarper33 min
Apr 30, 6:08 PM CDTSpecial Weather StatementOUNWoods37 min
Apr 30, 6:40 PM CDTSevere Thunderstorm WarningOUNHarper, Woods, Woodward50 min
Apr 30, 6:58 PM CDTSpecial Weather StatementOUNAlfalfa32 min

Nearby

Special Weather Statements in Oklahoma, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.